Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 33, NWS Fort Worth, TX

August 31, 2001Bell County, Falls County, Milam County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 31, 2001, 6:03 AM CDT for Bell County, Falls County, Milam County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 31, 2001, 6:03 AM CDT (11:03 UTC)
Expired
Aug 31, 2001, 10:00 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bell County, TX, Falls County, TX, Milam County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 311113
FFWFTW
TXC027-145-331-311500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
603 AM CDT FRI AUG 31 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS
  FALLS COUNTY IN NORTH CENTRAL TEXAS
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1000 AM CDT.

* AT 603 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY 
  HEAVY RAIN OVER WESTERN BELL COUNTY. IN ADDITION...A LARGE AREA OF 
  MODERATE TO HEAVY RAIN WAS LOCATED BETWEEN KILLEEN...AUSTIN...AND 
  CALDWELL...MOVING NORTH AT 15 TO 20 MPH. STORMS WITH RAINFALL 
  RATES BETWEEN TWO AND THREE INCHES PER HOUR WILL MOVE INTO THE 
  WARNED AREA BEFORE 700 AM...RESULTING IN EXCESSIVE RUNOFF. SEVERAL 
  ROADS IN THESE COUNTIES ARE ALREADY CLOSED AND MORE WILL BE CLOSED 
  EARLY THIS MORNING AS LOW LYING AND FLOOD PRONE AREAS WILL QUICKLY 
  BECOME FLOODED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3105 9787 3054 9713 3074 9674 3111 9687
          3126 9657 3149 9679

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 5:50 AM CDT, 13 minutes earlier.

Area forecast discussion, Aug 31, 5:50 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CDT FRI AUG 31 2001

AVIATION DISCUSSION...
SURFACE TROUGH EXTENDING FROM KABI...KPRX WITH WIDESPREAD
CONVECTION ALONG IT...WHICH WILL CONTINUE THROUGHOUT THE MORNING.
EXPECT ADDITIONAL TSRA/SHRA DEVELOPMENT DURING THE DAY...
SPREADING NORTHWARD FROM SOUTH OF KACT...KTYR LINE.  CEILINGS WILL
BOUNCE AROUND MVFR/IFR THROUGH 15Z..THEN REMAINING MVFR THIS
AFTERNOON AND EVENING OUTSIDE OF SHRA/TSRA AREAS.  MAY BE ADDITIONAL
ACTIVITY OVERNIGHT WITH BOUTS OF 3-5SM SHRA/TSRA BR AND MVFR
CEILINGS.  75

==================================================>

419 AM CDT FRI AUG 31 2001

UPPER LEVEL LOW WEST OF THE CWA WILL REMAIN IN PLACE...AND WITH A
SATURATED AIRMASS OVER THE REGION...WITH PWS AROUND TWO INCHES...AND
AN EAST TO WEST SURFACE BOUNDARY PRODUCING CONVECTION THIS MORNING...
LOOK FOR MORE RAIN THE NEXT COUPLE OF DAYS.

GROUND TRUTH SHOWS RADAR STORM TOTAL ESTIMATES ARE VERY LOW...DESPITE
BEING IN TROPICAL Z/R MODE...SO WE WILL HAVE TO BE VIGILANT IN
WATCHING PRECIP TODAY.  EXPECT ONE TO THREE INCH AMOUNTS COMMON OVER
THE REGION TODAY AND WITH SCATTERED AMOUNTS BETWEEN THREE AND FIVE
INCHES YESTERDAY...FLASH FLOODING WILL BE A PROBLEM. HENCE...HAVE
EXTENDED THE WATCH THROUGH TODAY AND REDEFINED THE AREA TO INCLUDE
ALL BUT THE WESTERN PART OF NORTH TEXAS.

FIRST THOUGHTS...
DFW   80  70  83  70 / 100  50  40  30
ACT   80  70  82  70 / 100  70  50  40

.FWD...FLASH FLOOD WATCH IN EFFECT TODAY EAST OF A BOWIE...MINERAL
       WELLS...GLEN ROSE...LAMPASAS LINE...OR

       FOR ZONES TXZ091>095...TXZ102>107...TXZ117>123...TXZ131>135...
       TXZ143>148...TXZ156>162...TXZ174>175.

42

In the hours before

Special weather statement, Aug 31, 4:30 AM CDT, 1 hour 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT FRI AUG 31 2001

A FLASH WATCH IS IN EFFECT TODAY EAST OF A BOWIE...TO MINERAL
WELLS...GLEN ROSE...LAMPASAS LINE.  SHOWERS AND THUNDERSTORMS
WILL BECOME NUMEROUS AND WIDESPREAD ACROSS THE WATCH AREA DURING THE
DAY WITH A POTENTIAL FOR AMOUNTS OF ONE TO THREE INCHES.  ISOLATED
TOTALS IN EXCESS OF THREE INCHES ARE POSSIBLE. AREAS OF SPECIAL
CONCERN FOR FLASH FLOODING ARE THE DALLAS FORT WORTH METROPLEX...AND
LOCATIONS SOUTHEAST OF A LAMPASAS TO ATHENS LINE.

FOG AND RAIN MAY REDUCE VISIBILITIES TO ONE MILE OR DURING THE EARLY
MORNING COMMUTE.

NO OTHER HAZARDS ARE EXPECTED ACROSS NORTH TEXAS THIS EVENING OR
TONIGHT.

75
Special weather statement, Aug 31, 4:30 AM CDT, 1 hour 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT FRI AUG 31 2001

A FLASH WATCH IS IN EFFECT TODAY EAST OF A BOWIE...TO MINERAL
WELLS...GLEN ROSE...LAMPASAS LINE.  SHOWERS AND THUNDERSTORMS WILL
BECOME NUMEROUS AND WIDESPREAD ACROSS THE WATCH AREA DURING THE DAY
WITH A POTENTIAL FOR AMOUNTS OF ONE TO THREE INCHES.  ISOLATED
TOTALS IN EXCESS OF THREE INCHES ARE POSSIBLE. AREAS OF SPECIAL
CONCERN FOR FLASH FLOODING ARE THE DALLAS FORT WORTH METROPLEX...AND
LOCATIONS SOUTHEAST OF A LAMPASAS TO ATHENS LINE.

FOG AND RAIN MAY REDUCE VISIBILITIES TO ONE MILE OR LESS DURING THE
MORNING COMMUTE.

NO OTHER HAZARDS ARE EXPECTED ACROSS NORTH TEXAS THIS EVENING OR
TONIGHT.

75

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 4:54 AM CDTFlash Flood WarningFWDDenton, Fannin, Grayson4 hr
Aug 31, 1:52 PM CDTFlash Flood WarningFWDTarrant3 hr
Aug 31, 2:33 PM CDTFlash Flood WarningFWDDallas3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.